MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 623-10-32E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Liner dislocation after one month of implantation.The liner was revised.Update from rep: liner dislocated from shell.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data.Lot code was corrected based on the received device.An event regarding disassociation of the liner from the shell component involving a trident liner was reported.Method & results: device evaluation and results: visual inspection of the returned device indicates damage in a number of areas.Damage was noted on the outer surface which would have been in contact with the shell component.These indentations may be indicative of some obstruction that the liner came into contact with when it was being impacted into the shell component.Damage was also noted on the outer lip of the insert and on the edges of the shell and on the raised area which would lock into shell.The damage on the lip of the component is consistent with the reported event that the liner disassociated in vivo and was subsequently explanted.Medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: visual inspection of the returned device indicates damage in a number of areas.Damage was noted on the outer surface which would have been in contact with the shell component.These indentations may be indicative of some obstruction that the liner came into contact with when it was being impacted into the shell component.Damage was also noted on the outer lip of the insert and on the edges of the shell and on the raised area which would lock into shell.The damage on the lip of the component is consistent with the reported event that the liner disassociated in vivo and was subsequently explanted.The exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, post-operative x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIDENT 10° X3 INSERT 32MM ID
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7872313
Report Number0002249697-2018-02849
Device Sequence Number19459717
Product Code LPH
UDI-Device Identifier07613327039856
UDI-Public07613327039856
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2023
Device Catalogue Number623-10-32E
Device Lot NumberNA3JRY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;